For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Removed Neupro / Addictive behavior Go to previous topic Go to next topic Go to higher level

By parkinit On 2013.10.25 19:27
My pwp has recently been removed from the Neupro patch due to addictive behavior. He had a really down morning and slept mostly until around 2:30. This has happened even while on the patch,but of course my spouse asked me if I really enjoyed seeing him feel this bad.

Yeah, I was the one who brought it to the doctors attention that my spouse was looking at porn while a caregiver was here and also while another guest of mine was here. So he blames his feeling poorly on the fact that it was the Neupro being removed which could be right or wrong. Time will tell.

I feel bad that he felt bad today, but thanks to him, I feel worse because he blames me for feeling bad. Ugh.

I guess he is tired of blaming pd for feeling bad, so now he can blame me. I'll shake it off and start anew...tomorrow.

By oshroshr On 2013.10.25 22:29
What is the patch for?
We are at end of line with Sinemet and last year. Mirapex. Not heard if neupro. Know those side effects though

By parkinit On 2013.10.26 23:08
It is a dopamine agonist - same as Requip and Mirapex. 24 hour patch.

By parkinit On 2013.10.27 13:28
Is anyone else out there who has come off the Neupro patch? I talked to doctor after inappropriate statements to daughter (several months ago), daily visits to porn sites, visiting porn sites while outside caregiver is in the home, and while guest is in the home, I heard moaning coming from his computer. Had to tell him to turn off computer.

He is really having hard time coming off patch. Says I enjoy him feeling poorly.

He make s poor decisions while on the patch and in his euphoric state. Some liken the high to a cocaine high as they affect the brain the same way.

Do I want someone around on a cocaine like high who "feels good" but makes inappropriate statements and is unpredictable or do I want someone around who is extremely stiff and hateful? I feel like those are my only two choices.

I recently read that there is less stress on caregivers who have the latter choice (minus the hatefulness). I'm questioning if I did the right thing. Was my recent call to the doctor and the removal of Neupro for me? What would I do if my choice only concerned his well being? These are the questions I ask myself now. Am I strong enough to endure his addictions if I say let's go back to Neupro?

By LOHENGR1N On 2013.10.27 16:37
parkinit, You made the choice based upon His actions, you knew something was amiss, He could not tell. To Him it made him "better" he wasn't capable of seeing compulsive behavior nor could he tell appropriate remarks from inappropriate ones. You're right He was on a high, his brain stimulated by the medication. I understand the reasons. Your Husband though cannot and now He is having withdrawal, many People don't realize or think prescribed medication can do that to you, many don't realize that like crack, heroin, cocaine etc, prescribed medication can be addictive too. Hopefully as He withdraws he will become less combative with blaming you for his feeling un-well, being stiff etc. In time as the craving lessens for the drug and high with it he should settle down and become less resentful. Unlike a drug addict kicking their habit (most try because they want to) He see's it as the Doctor gave Him medicine to help Him and you won't let him take it. He feels great on it but doesn't recognize the side-effects or the hurt to others and himself these side-effects have.

You question Yourself on making the right call was it only for yourself? It was for both of You, believe Me it was. His well being was in jeopardy by his actions. His behavior could have led to inappropriate statements in public. God forbid he relieved himself at a park or something! It was for His well being also so try not to beat yourself up over it. The only thing I can say is hang in there. As time goes by and the need/urge for the drug lessens so should the resentfulness and blaming you. I truly wish you good luck riding this out.

As a side note I really think along with listing side-effects of a medicine they should list what to watch for when medication is stopped or withdrawn.

We're all in the same game; Just different levels.
Dealing with the same Hell; Just different devils

By Sheridan On 2013.10.28 19:29
parkinit, I am sorry that the Neupro patch caused such side effects. My husband had the same ( & worse...) after years on Mirapex. He had to be hospitalized and weaned off and ended up in a Psych ward! Now almost 2 years later things are mostly stabilized. He basically was told he had to choose between his mobility and his mind. That said we gave Neupro a try about six months ago (Yes I was very reluctant and apprehensive based on past experiences but could not stand to see him suffer.) Over time we have had to modify his exposure to the Neupro to try to balance the good and the bad. His Neurologist and therapist are closely involved and this took awhile. He now takes the 1mg/24hour patch for 6 hours a day for 4 days then takes the 5th day off. This seems to give him some mobility with few side effects so far. I am very watchful because we never want to go through that side effect hell again. Luckily he now is more in tune to these side effects himself and will tell me if he starts to feel out of sorts. If the meds ever cause too many side effects for me to handle he will have to stop because I can't/won't do that again. I do not feel that I am being selfish. I need to maintain my sanity for both our sakes! Not sure if this is any help to you but be strong and believe that you are doing the right thing for the both of you. I think it is hard for your husband to be to think clearly while under the influence...

By parkinit On 2013.10.29 20:24
Lo -

You have no idea how much your comments mean since they are coming from a PWP.

Sheridan - I appreciate your comments as well.

I appreciate both your support. This past Sunday he actually said he thought I was trying to kill him by removing the patch (without titrating). We are titrating off now to appease him (Doctor reaffirmed that we didn't need to titrate down after only taking 1mg).

We are at .5 mg patches (2 mg in quarters) this week and will do the same every other day next week and then be off. The doctor said we don't need to do this, but this seems to appease my spouse.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you